Nephrogenic fibrosing dermopathy (NFD) is a recently described cutaneous fibrosing disorder associated with renal dysfunction. Recently, there have been many reports indicating that exposure to gadolinium-containing contrast agents during magnetic resonance imaging (MRI) studies may be involved. A 24-year-old man who had undergone peritoneal dialysis underwent a MRI study with gadolinium contrast (OmniscanTM) and developed NFD 6 days later. He developed indurated and hyperpigmented plaques like hard leather on his extremities. A histopathologic study revealed thickened collagen bundles a proliferation of fibroblasts, mucin deposition, and curled elastic fibers. Special features of our case included calcium deposition in the clefts, and transepidermal epidermal elimination of these deposits. We want to warn clinicians about the probable relationship between NFD and MR angiography using gadlinium-diethyrene diamine tetra acetic acid (Gd-DTPA).
Myopericytoma is a relatively new disease entity described by Granter and colleagues in 1998. It arises generally in subcutis of the extremities in adults. We have documented 10 cases of myopericytoma clinically and histologically; 8 were males and 2 females. The patient age range was 44–93 years (median: 73.5 years). Each patient had a solitary lesion. All the neoplasms were located in the subcutis. Eight of the tumors arose in the distal extremities, one on the jaw, and one on the shoulder. Eight patients had tenderness. Histopathologically, all the cases were well circumscribed and had a concentric perivascular proliferation of plump ovoid to spindle cells. Some had the so-called hemangiopericytomatous pattern (5 cases), myofibroma-like features (3 cases), glomus tumor-like cells (2 cases) and or angioleiomyoma-like features (3 cases). Two cases were located in the lumen of a muscular blood vessel. We concluded that myopericytoma falls into a morphological spectrum with myofibroma, glomus tumor, and angioleiomyoma.
Skindex16 is one of the most frequently used questionnaires to evaluate the impact of dermatological diseases on patientsʼ QOL. This study aimed to assess the influences of age, gender, and disease on Skindex16 scores. We measured the QOL of 1,202 new Japanese outpatients in the Department of Dermatology, Kyushu University Hospital, using the Japanese version of Skindex16. We found that women had a worse QOL, especially on the emotion scale, than did men, and that younger patients had a poorer QOL than older ones. The QOL of patients with eczema, urticaria, keratoses, and skin appendage diseases was significantly more impaired than that of patients with other diseases.
We report a 58-year-old MCTD patient with atrophic violaceus erythema on her cheek. Despite the use of topical 0.1% tacrolimus ointment, the lesion gradually enlarged. A histopathological examination showed a typical DLE type tissue reaction. The sebaceous glands had been destroyed by infiltrated lymphocytes. In addition, there were numerous xanthoma cells throughout the dermis, perivascular area, and vascular walls. These xanthoma cells contained granular substances showing fine yellow-orange autofluorescence under UV light, thus suggesting lipofuscin. A laboratory examination showed no hyperlipemia. Destruction of the sebaceous glands by inflammatory cells through the oxidation of the released lipids seemed to be responsible for the xanthomatous tissue reaction.